Alert archive / South Carolina / Tornado Warnings in 2008
Tornado Warning 51, NWS Charleston, SC
NWS Charleston, SC issued this tornado warning at Jul 28, 2008, 4:29 PM EDT for Effingham County, Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2008, 4:29 PM EDT (20:29 UTC)
- Expired
- Jul 28, 2008, 5:20 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Effingham County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 32 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KCHS 282029 TORCHS GAC103-SCC013-053-282130- /O.NEW.KCHS.TO.W.0051.080728T2029Z-080728T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 429 PM EDT MON JUL 28 2008 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * TORNADO WARNING FOR... EAST CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... EXTREME WEST CENTRAL BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA... CENTRAL JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA... * UNTIL 530 PM EDT * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR PURYSBURGH...OR ABOUT 12 MILES SOUTHWEST OF RIDGELAND. THIS TORNADO WAS NEARLY STATIONARY. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... SWITZERLAND... PURYSBURGH...HARDEEVILLE... A TORNADO MAY FORM AT ANY TIME. TAKE COVER NOW. ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR HALLWAY ON THE LOWEST FLOOR. STAY AWAY FROM WINDOWS. LARGE HAIL AND STRAIGHT LINE DAMAGING WINDS MAY ALSO OCCUR. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024. LAT...LON 3245 8100 3227 8096 3224 8122 3242 8126 TIME...MOT...LOC 2029Z 045DEG 1KT 3234 8110 $$
3 follow-up statements
000 WWUS52 KCHS 282043 SVSCHS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 443 PM EDT MON JUL 28 2008 GAC103-SCC013-053-282130- /O.CON.KCHS.TO.W.0051.000000T0000Z-080728T2130Z/ EFFINGHAM GA-BEAUFORT SC-JASPER SC- 443 PM EDT MON JUL 28 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR CENTRAL JASPER...EXTREME WEST CENTRAL BEAUFORT AND EAST CENTRAL EFFINGHAM COUNTIES... AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR PURYSBURGH...OR ABOUT 14 MILES SOUTHWEST OF RIDGELAND...MOVING SOUTHWEST AT 8 MPH. SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE... HARDEEVILLE...PURYSBURGH...SWITZERLAND...EBENEZER AND STILLWELL. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO CHS.SKYWARN@NOAA.GOV. LAT...LON 3245 8100 3227 8096 3224 8122 3242 8126 TIME...MOT...LOC 2043Z 055DEG 7KT 3232 8114 $$
000
WWUS52 KCHS 282101
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
501 PM EDT MON JUL 28 2008
SCC013-282111-
/O.CAN.KCHS.TO.W.0051.000000T0000Z-080728T2130Z/
BEAUFORT SC-
501 PM EDT MON JUL 28 2008
...THE TORNADO WARNING FOR EXTREME WEST CENTRAL BEAUFORT COUNTY HAS
BEEN CANCELLED...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3225 8122 3227 8123 3235 8113 3225 8112
3224 8121
TIME...MOT...LOC 2101Z 050DEG 10KT 3226 8117
$$
GAC103-SCC053-282130-
/O.CON.KCHS.TO.W.0051.000000T0000Z-080728T2130Z/
EFFINGHAM GA-JASPER SC-
501 PM EDT MON JUL 28 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR WEST
CENTRAL JASPER AND EAST CENTRAL EFFINGHAM COUNTIES...
AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR SILVERWOOD...OR
ABOUT 14 MILES SOUTHEAST OF SPRINGFIELD...MOVING SOUTHWEST AT 12 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE....
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3225 8122 3227 8123 3235 8113 3225 8112
3224 8121
TIME...MOT...LOC 2101Z 050DEG 10KT 3226 8117
$$000
WWUS52 KCHS 282120
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
520 PM EDT MON JUL 28 2008
GAC103-SCC053-282129-
/O.CAN.KCHS.TO.W.0051.000000T0000Z-080728T2130Z/
EFFINGHAM GA-JASPER SC-
519 PM EDT MON JUL 28 2008
...THE TORNADO WARNING FOR WEST CENTRAL JASPER AND EAST CENTRAL
EFFINGHAM COUNTIES HAS BEEN CANCELLED...
AT 519 PM EDT...RADAR INDICATED THAT THE TORNADIC THUNDERSTORM WHICH
PROMPTED THE WARNING HAS WEAKENED...AND WAS NO LONGER CAPABLE OF
PRODUCING TORNADOES. THE TORNADO WARNING HAS THEREFORE BEEN
CANCELED. THIS STORM REMAINS DANGEROUS HOWEVER...AND IS CAPABLE OF
PRODUCING DAMAGING STRAIGHT LINE WINDS AND QUARTER SIZE HAIL.
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEW
SOURCE FOR THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER
OR STORM RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW
ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO
THE NATIONAL WEATHER SERVICE IN CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3225 8122 3227 8123 3235 8113 3225 8112
3224 8121
TIME...MOT...LOC 2119Z 050DEG 10KT 3223 8122
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this tornado warning went out at Jul 28, 3:52 PM EDT, 37 minutes earlier.
Area forecast discussion, Jul 28, 3:52 PM EDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 352 PM EDT MON JUL 28 2008 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL REMAIN WELL OFFSHORE. A WEAK SURFACE TROUGH WILL LINGER ACROSS INLAND AREAS THROUGH MUCH OF THE WEEK. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... DIURNAL CONVECTION SHOULD BEGIN TO WANE AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING WITH SKIES EVENTUALLY BECOMING MOSTLY CLEAR. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... THE STANDARD MID-SUMMER PATTERN WILL PERSIST THROUGH TUESDAY WITH HIGH TEMPERATURES IN THE LOWER TO MIDDLE 90S AND DEWPOINTS IN THE 70S. WITH OCEAN TEMPERATURES NOW IN THE MID 80S...THE SEABREEZE CARRIES WITH IT QUITE SOUPY DEWPOINTS IN THE MID AND UPPER 70S WITH ONLY A SMALL DROP IN DRY BULB TEMPERATURE. FORTUNATELY THE SEABREEZE WILL STRUGGLE TO PUSH VERY FAR INLAND UNTIL LATE IN THE AFTERNOON DUE TO A RELATIVELY SMALL TEMPERATURE DIFFERENTIAL BETWEEN THE LAND AND SEA. THEREFORE THE COINCIDENCE OF HOTTEST TEMPERATURES AND HIGHEST DEWPOINTS WILL ONLY OCCUR IN ISOLATED LOCATIONS A FEW MILES INLAND FROM THE COAST. HEAT INDICES IN THESE AREAS MAY REACH 105 BRIEFLY AT TIMES DURING THE AFTERNOON. WE MAINLY CAME UP WITH HEAT INDICES OF 101-104 FOR TUESDAY... THEREFORE WE PLAN NO HEAT ADVISORIES. DUE TO VERY TRICKY TIMING ISSUES WITH DEWPOINT POOLING...THE NIGHT SHIFT SHOULD HAVE A BETTER FEEL FOR POSSIBLE NEED FOR A HEAT ADVISORY. CONVECTIVE PATTERN ON TUE WILL PROBABLY BE A CARBON COPY OF TODAY/S. LITTLE IN THE WAY OF FORCING MECHANISMS WILL EXIST ASIDE FROM THE SEABREEZE AND INLAND SFC TROUGH THEREFORE MOST ACTIVITY WILL RESULT FROM BOUNDARY INTERACTIONS AFTER INITIAL ONSET. MODEL SOUNDINGS SHOW A 2-3 DEGREE CAP BUT PLENTY OF LOW-LEVEL THETA-E TO PRODUCE HIGH CAPE VALUES. PLAN A POP SCHEME SIMILAR TO TODAY WITH HIGHEST POPS OVER SOUTHEAST GA. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE GUIDANCE REMAINS IN EXCELLENT AGREEMENT THOUGH MUCH OF THE EXTENDED...WITH SOME DIFFERENCES IN SURFACE AND UPPER LEVEL PATTERN EVOLUTION OVER THE WEEKEND INTO EARLY NEXT WEEK. ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE THROUGH WEDNESDAY NIGHT...AND WILL KEEP THE OVERNIGHT PERIODS DRY AND MENTION ONLY LOW CHANCE OR SLIGHT CHANCE POPS DURING THE DAY. A COLD FRONT WILL APPROACH FROM THE NORTHWEST THURSDAY...AND THEN STALL OUT JUST NORTH OF THE REGION THROUGH SATURDAY. THE FRONT WILL THEN DISSIPATE FOR THE TAIL END OF THE WEEKEND INTO EARLY NEXT WEEK. DEEP MOISTURE WILL POOL IN ADVANCE OF THE APPROACHING COLD FRONT...AND WITH UPPER HEIGHTS LOWERING WILL CONTINUE TO MENTION HIGH END CHANCE POPS THURSDAY AND FRIDAY. MODELS ARE IN GOOD AGREEMENT SHIFTING DEEPEST MOISTURE WILL TRANSLATE SOUTH OF THE FORECAST AREA SATURDAY...SO HAVE ADJUSTED POPS DOWNWARD SLIGHTLY BUT KEEP THINGS IN THE CHANCE RANGE. DEEPEST MOISTURE IS EXPECTED TO REMAIN SOUTH OF THE FORECAST AREA SUNDAY AND MONDAY...SO WILL ONLY CARRY SLIGHT CHANCE POPS FOR AFTERNOON/EARLY EVENING CONVECTION. TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHT ABOVE NORMAL THROUGHOUT THE EXTENDED PERIOD. WILL CONTINUE TO ADVERTISE THE POTENTIAL FOR HEAT ADVISORY CONDITIONS IN THE HAZARDOUS WEATHER OUTLOOK WEDNESDAY THROUGH SATURDAY. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... CONVECTION THE MAIN CONCERN WITH THIS TAF PACKAGE. QUITE A BIT MORE COVERAGE WILL BE ACROSS SOUTHEAST GEORGIA WHERE BETTER LOW LEVEL THETA-E CONVERGENCE EXISTS. CONVERGENCE AXIS LOOKS TO REMAIN NEAR THE SAV TERM THIS AFTERNOON THUS THERE WILL BE A PRETTY GOOD CHANCE OF A HEAVY TSTM SIMILAR TO SUN AFTERNOON/EVENING. HAVE INCLUDED TEMPO FOR THIS. BRIEF VSBY RESTRICTION POSSIBLE AROUND DAYBREAK TUE AT SAV IF SOILS ARE AGAIN MOISTENED WITH CLEAR SKIES OVERNIGHT. CONVECTIVE COVERAGE AND TIMING LOOK SIMILAR ON TUE. EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON AND EVENING CONVECTION WILL BE THE MAIN SOURCE OF POTENTIAL IFR CONDITIONS...BUT THE MAJORITY OF EACH DAY SHOULD BE VFR. AS USUAL...THERE COULD BE SHORT PERIODS OF MVFR VSBYS EACH MORNING WHEN THE WINDS DIE DOWN...ESPECIALLY IF RAIN HAS FALLEN THE NIGHT BEFORE. && .MARINE... ATLANTIC HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE ACROSS THE WATERS THROUGH SATURDAY. EXPECT TYPICAL SEA BREEZE ENHANCEMENT NEAR THE COAST DURING THE AFTERNOON AND NOCTURNAL SURGING IN THE EVENING AND EARLY OVERNIGHT HOURS...BUT WINDS AND SEAS SHOULD REMAIN BELOW HEADLINE THRESHOLDS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ048>051. MARINE...NONE. && JRL/JRJ
Hazardous weather outlook, Jul 28, 4:21 PM EDT, 8 minutes before
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
In the hours before
Special weather statement, Jul 28, 3:07 PM EDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 307 PM EDT MON JUL 28 2008 SCZ045-281945- BERKELEY- 307 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN BERKELEY COUNTY THROUGH 345 PM EDT... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MURRAYSVILLE...OR ABOUT OVER MONCKS CORNER...MOVING SOUTHEAST AT 5 MPH. AREAS IN AND AROUND MONCKS CORNER AND SANGAREE WILL BE IMPACTED THROUGH 345 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:10 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 310 PM EDT MON JUL 28 2008 SCZ042-043-282000- HAMPTON-INLAND COLLETON- 310 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL COLLETON AND EAST CENTRAL HAMPTON COUNTIES THROUGH 400 PM EDT... AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR FECHTIG...OR ABOUT 8 MILES NORTHWEST OF YEMASSEE. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND ALMEDA...CROCKETVILLE...CUMMINGS...EARLY BRANCH...HAMPTON...HENDERSONVILLE...ISLANDTON...MCPHERSONVILLE AND VARNVILLE WILL BE IMPACTED THROUGH 400 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:12 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EDT MON JUL 28 2008 GAZ100-115-116-282000- BULLOCH-EVANS-INLAND BRYAN- 312 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN BRYAN...SOUTH CENTRAL BULLOCH AND EASTERN EVANS COUNTIES THROUGH 400 PM EDT... AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR GROVELAND...OR ABOUT 8 MILES EAST OF CLAXTON...MOVING SOUTHEAST AT 3 MPH. AREAS IN AND AROUND DAISY...GROVELAND AND PEMBROKE WILL BE IMPACTED THROUGH 400 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:50 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 350 PM EDT MON JUL 28 2008 SCZ044-045-050-282030- BERKELEY-CHARLESTON-DORCHESTER- 350 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL CHARLESTON...EAST CENTRAL DORCHESTER AND CENTRAL BERKELEY COUNTIES THROUGH 430 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 45 TO 55 MPH. THIS STORM WAS LOCATED NEAR NEW HOPE...OR ABOUT 6 MILES NORTH OF SUMMERVILLE...MOVING SOUTHWEST AT 5 MPH. AREAS IN AND AROUND COLLEGE PARK...JEDBURG...KNIGHTSVILLE...MONCKS CORNER...RIDGEVILLE...SANGAREE AND SUMMERVILLE WILL BE IMPACTED THROUGH 430 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 3:58 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 358 PM EDT MON JUL 28 2008 SCZ047-051-282045- COASTAL JASPER-INLAND JASPER- 358 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL JASPER COUNTY THROUGH 445 PM EDT... AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR OKATIE...OR ABOUT 11 MILES SOUTH OF RIDGELAND. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND HARDEEVILLE...JASPER...OLD HOUSE...PURYSBURGH... SWITZERLAND AND TILLMAN WILL BE IMPACTED THROUGH 445 PM EDT. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 28, 4:11 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 411 PM EDT MON JUL 28 2008 GAZ138>141-282045- COASTAL LIBERTY-COASTAL MCINTOSH-INLAND LIBERTY-INLAND MCINTOSH- 411 PM EDT MON JUL 28 2008 ...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN LIBERTY AND NORTHERN MCINTOSH COUNTIES THROUGH 445 PM EDT... AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR SOUTH NEWPORT...OR ABOUT 19 MILES NORTH OF DARIEN...MOVING NORTH AT 14 MPH. AREAS IN AND AROUND CROSSROADS...HALFMOON LANDING...JONES...PINE HARBOR...RETREAT...RICEBORO...SAPELO ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...SUNBURY AND MIDWAY WILL BE IMPACTED THROUGH 445 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 3:42 PM EDT | Areal Flood Advisory | CHS | Bulloch | 63 min |
| Jul 28, 4:03 PM EDT | Severe Thunderstorm Warning | CHS | Effingham | 27 min |
| Jul 28, 4:57 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 43 min |
| Jul 28, 5:31 PM EDT | Areal Flood Advisory | CHS | Chatham, Effingham | 38 min |
| Jul 28, 5:52 PM EDT | Areal Flood Advisory | CHS | Liberty, Long, McIntosh | 83 min |
| Jul 28, 7:05 PM EDT | Flash Flood Warning | CHS | Long | 76 min |
| Jul 28, 3:53 AM EDT | Heat Advisory | CHS | 14 hr | |
| Jul 28, 3:36 PM EDT | Severe Thunderstorm Warning | CHS | Hampton, Jasper | 54 min |
| Jul 28, 4:17 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Dorchester | 28 min |
Nearby
Tornado Warnings in South Carolina, 2008Tornado Warnings in Georgia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.